Texas, 2010Damaging Wind in Texas, June 7, 2010
June 7, 2010 · NWS LUB · 1 event in 1 county or zone
Isolated thunderstorms developed and moved northwestward across the southwestern South Plains during the early evening hours on the 7th. One of these storms produced severe wind gusts as it moved over western Yoakum County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed and moved northwestward across the southwestern South Plains during the early evening hours on the 7th. One of these storms produced severe wind gusts as it moved over western Yoakum County. The winds were accompanied by blowing dust which burned cotton crops.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 7, 4:01 PM CST, 28 minutes earlier.
Area forecast discussion, Jun 7, 4:01 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
501 PM CDT MON JUN 7 2010
.DISCUSSION...
MINOR UPDATE TO INCREASE POPS ACROSS THE VERY SW ZONES WHERE
CONVECTION WAS DEVELOPING IN CLOSE PROXIMITY TO A REMNANT MCV IN
SE NM. MODERATE TO STRONG INSTABILITY WILL SUPPORT A WIND AND HAIL
THREAT WITH THESE PULSE TYPE STORMS. DID ALSO DRAW LOW END
MENTIONABLE POPS SLIGHTLY FURTHER EAST INTO THE CENTRAL SOUTH
PLAINS FOR POTENTIAL DEVELOPMENT ON STORM OUTFLOWS AS DEPICTED IN
SOME HIGH RESOLUTION NWP SOLUTIONS. WILL ALSO HAVE TO WATCH FOR
ADDITIONAL CI ALONG AN OUTFLOW MOVING SW THROUGH THE EAST-CENTRAL
TEXAS PANHANDLE...WHICH WILL IMPINGE UPON THE NE ZONES BY EARLY
THIS EVENING. SO FAR...THE CAP HAS HELD ON THIS BOUNDARY.
LASTLY...WILL HAVE TO SEE IF ACTIVITY IN NE NM CAN ORGANIZE AND
THEN PROPAGATE INTO A STRENGTHENING SOUTHERLY LLJ TONIGHT...THOUGH
PROSPECTS OF THIS ARE HIGHLY UNCERTAIN ATTM. NO OTHER CHANGES MADE
TO THE GRIDS ATTM.
&&
.PREV DISCUSSION... /ISSUED 336 PM CDT MON JUN 7 2010/
SHORT TERM...
PLAYING THE WAITING GAME THIS AFTERNOON TO SEE WHETHER CAPPING
INVERSION WINS OUT OR WHETHER LOW LEVEL CONFLUENCE AND MODERATE
INSTABILITY IS AIDED BY MODEST MID/UPPER LEVEL SUPPORT FROM
REMNANT MCV LOCATED OVER ERN NM. WILL CONTINUE TO SIDE WITH
MAJORITY OF MODELS THAT KEEP THE FCST AREA DRY OR WITH A LIMITED
AMOUNT OF PRECIP. WILL CARRY PREVIOUS IDEA OF SLIGHT CHC POPS
ALONG THE NEW MEXICO STATE LINE NEAR AFOREMENTIONED MCV AND IN
VCNTY OF LOW LEVEL THETA-E RIDGE AXIS AS WELL AS ACROSS THE
EXTREME SRN PANHANDLE NEAR CONFLUENCE ASSOCIATED WITH REMNANT OF
OUTFLOW FROM A MORNING MCS ACROSS THE ERN TX PANHANDLE. MILD TEMPS
IN STORE AGAIN TONIGHT AS LOW LEVEL MOISTURE HANGS TOUGH ACROSS
THE AREA.
TUESDAY SHOULD AGAIN SEE LOW LEVEL THETA-E RIDGE AXIS INTO THE NM
BORDER COUNTIES AS WELL AS A SFC TROUGH IN ERN NM. MAY NOT SEE
ANOTHER MCV AS CURRENTLY ANTICIPATE LESS CONVECTION OVER NM THAN
SEEN LAST NIGHT. ALSO CONCERNED THAT MODELS ARE TOO AGGRESSIVELY
DRYING THE DEPTH OF THE TROPOSPHERE OVERNIGHT AND TUESDAY
DECREASING INSTABILITY AND STRENGTHENING THE CAP TOO MUCH. OVERALL
WHILE THINK TUESDAY WILL LIKELY REMAIN DRY...MAY SEE ENOUGH
MOISTURE LINGER TO SEE SOME ISOLATED THUNDER LATE IN THE DAY. WILL
FAVOR EXTREME NWRN ZONES ATTM WHERE CHANCES LOOK SLIGHTLY BETTER
THAN THE REMAINDER OF THE FCST AREA.
LONG TERM...
VERY WARM CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE REGION AS
AN UPPER-LEVEL RIDGE CONTINUES TO BUILD EASTWARD OVER WEST TEXAS
THROUGH THE MIDDLE OF THE WEEK. BASED ON THE LATEST MODEL
TRENDS...HAVE NUDGED DAYTIME HIGHS UP SLIGHTLY...BUT THE OVERALL
FORECAST OF TEMPERATURES AROUND TEN DEGREES ABOVE NORMAL REMAINS
ON TRACK. GENERALLY...HIGHS IN THE UPPER 90S TO AROUND 100 DEGREES
CAN BE EXPECTED ACROSS THE AREA WEDNESDAY AND THURSDAY...WITH A
SLIGHT COOLING TREND OCCURRING TOWARD THE WEEKEND. WHILE DRY
CONDITIONS ARE EXPECTED THROUGHOUT MUCH OF THE WORK WEEK...A FEW
ISOLATED THUNDERSTORMS CANNOT BE RULED OUT. MODEL GUIDANCE IS
SUGGESTING THAT A FEW OF THE THUNDERSTORMS PROGGED TO DEVELOP
OFF OF THE HIGH TERRAIN IN NM/CO MAY DRIFT INTO THE SOUTHWESTERN
PANHANDLE/WESTERN SOUTH PLAINS...PARTICULARLY ON WEDNESDAY NIGHT.
THUS...HAVE OPTED TO INCREASE POPS TO MENTIONABLE LEVELS ACROSS
THE FAR WESTERN COLUMN OF COUNTIES WEDNESDAY EVENING.
A GRADUAL CHANGE IN THE PATTERN IS EXPECTED LATE IN THE WORK WEEK AS
THE WINDS ALOFT SHIFT TO A PREVAILING SOUTHWESTERLY DIRECTION. THIS
WILL HELP TO ENHANCE THE DRYLINE ACROSS THE AREA FRIDAY INTO THE
WEEKEND...WARRANTING A MENTION OF SLIGHT CHANCE POPS FOR NOW. THERE
IS STILL A GREAT DEAL OF UNCERTAINTY REGARDING THE POSITION OF THE
DRYLINE AS WELL AS THE AMOUNT OF CAPPING PRESENT THAT COULD
POTENTIALLY LIMIT STORM DEVELOPMENT ON FRIDAY AND SATURDAY.
THUS...WILL CONTINUE TO MONITOR THE LATEST TRENDS AND WILL ADJUST
THE FORECAST AS NECESSARY AS THE WEEKEND APPROACHES. CONFIDENCE IS
HIGHER THAT SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE AREA
SUNDAY INTO MONDAY AS A COLD FRONT DROPS THROUGH THE AREA. IN
ADDITION TO THE PRECIPITATION CHANCES...DAYTIME HIGHS ARE EXPECTED
TO DROP BACK INTO THE UPPER 80S/LOWER 90S BY LATE IN THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 67 95 64 97 67 / 20 20 20 10 20
TULIA 69 96 66 95 68 / 20 10 10 10 10
PLAINVIEW 69 96 67 96 69 / 20 10 10 10 10
LEVELLAND 69 97 68 98 70 / 20 10 10 10 10
LUBBOCK 71 96 70 98 70 / 20 10 10 10 10
DENVER CITY 70 97 69 99 69 / 30 10 10 10 20
BROWNFIELD 70 97 69 99 70 / 20 10 10 10 10
CHILDRESS 72 97 70 97 70 / 10 10 10 10 10
SPUR 68 97 72 97 71 / 0 10 10 10 10
ASPERMONT 72 97 73 98 74 / 0 10 10 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
23
Hazardous weather outlook, Jun 7, 3:43 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
443 PM CDT MON JUN 7 2010
TXZ021>044-082145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
443 PM CDT MON JUN 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TONIGHT
CONVECTIVE
SCATTERED THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO WILL DEVELOP
EASTWARD INTO THE WESTERN AND SOUTHWEST PORTIONS OF THE SOUTH
PLAINS INTO THE EVENING. ADDITIONAL STORMS MAY FORM FURTHER EAST
BUT ARE MORE UNCERTAIN AS A WARM LAYER OF AIR ALOFT REMAINS. ANY
STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG
DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF
QUARTERS.
ADDITIONALLY...THUNDERSTORMS THAT DEVELOP ACROSS THE TEXAS
PANHANDLE AND NORTHEAST NEW MEXICO MAY FORM INTO A CLUSTER LATER
THIS EVENING WITH DEVELOPMENT SOUTHWARD INTO THE SOUTHERN
PANHANDLE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY LARGE
HAIL AND DAMAGING DOWNBURST WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AFTERNOON HEAT INDEX VALUES WILL REACH OR EXCEED 100 DEGREES
THROUGH MUCH OF THE WEEK ESPECIALLY OVER THE SOUTHERN ROLLING
PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SOUTHWEST SOUTH
PLAINS OR THE SOUTHERN PANHANDLE LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 7, 3:52 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
452 PM CDT MON JUN 7 2010
TXZ039-072215-
YOAKUM-
452 PM CDT MON JUN 7 2010
...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF DENVER CITY...MOVING NORTHWEST
AT 15 MPH.
WINDS UP TO 50 MPH AND HAIL TO ONE HALF INCH IN DIAMETER...ARE
POSSIBLE WITH THIS STORM AS IT MOVE WEST OF DENVER CITY AND CROSSES
STATE HIGHWAY 83.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Thunderstorm Wind, Yoakum
- When
- June 7, 4:29 PM CST
- Where
- Yoakum County, 13 mi WSW of Plains
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.108, -103.038
The public reported an estimated wind gust up to 70 mph associated with a thunderstorm along U.S. Highway 82 near the community of Allred. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, June 7, 2010$128,000 · EF1 · 59 events
- Flood and Hail in Kansas, June 7, 2010$500,000 · 1.75 in hail · 36 events
- Flash Flood in Idaho, June 7, 2010$800,000 · 1 event
- Damaging Winds and Lightning Strike in Oklahoma, June 7, 2010$250,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Texas, June 7, 2010$120,000 · 1 in hail · 9 events
- Tornadoes in North Dakota, June 7, 2010$50,000 · EF0 · 3 events
- Lightning Strike in Louisiana, June 7, 2010$30,000 · 1 event
- Hail and Damaging Winds in Kansas, June 7, 2010$12,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Nebraska, June 7, 20101 in hail · 18 events
- Hail and Damaging Wind in Wyoming, June 7, 20103 in hail · 13 events
- Hail and Damaging Winds in Nebraska, June 7 to 8, 20101 in hail · 11 events
- Hail and Damaging Wind in Texas, June 7, 20101 injured · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233872.